Alert archive / California / Gale Warnings in 2016
Gale Warning 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at May 14, 2016, 8:30 PM PDT. It took effect at May 15, 2016, 3:00 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 8:30 PM PDT (03:30 UTC)
- In effect from
- May 15, 2016, 3:00 PM PDT
- Expired
- May 16, 2016, 8:33 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
889 WHUS76 KLOX 150330 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT SAT MAY 14 2016 DEFAULT OVERVIEW SECTION PZZ645-670-151130- /O.CON.KLOX.SC.Y.0052.000000T0000Z-160515T2200Z/ /O.UPG.KLOX.GL.A.0012.160515T2200Z-160516T1100Z/ /O.NEW.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 830 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 4 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 4 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-676-151130- /O.CON.KLOX.SC.Y.0051.000000T0000Z-160515T2200Z/ /O.UPG.KLOX.GL.A.0012.160515T2200Z-160516T1100Z/ /O.NEW.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 830 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 4 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 4 AM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-151000- /O.CON.KLOX.SC.Y.0052.000000T0000Z-160515T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 830 PM PDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ASR FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
6 follow-up statements
340 WHUS76 KLOX 151151 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 451 AM PDT SUN MAY 15 2016 PZZ645-670-152000- /O.CON.KLOX.SC.Y.0052.000000T0000Z-160515T2200Z/ /O.CON.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 451 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ673-676-152000- /O.CON.KLOX.SC.Y.0051.000000T0000Z-160515T2200Z/ /O.CON.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 451 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ /KJ/NN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
457 WHUS76 KLOX 151602 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PDT SUN MAY 15 2016 PZZ645-670-152215- /O.CON.KLOX.SC.Y.0052.000000T0000Z-160515T2200Z/ /O.CON.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 902 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-676-152215- /O.CON.KLOX.SC.Y.0051.000000T0000Z-160515T2200Z/ /O.CON.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 902 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-152215- /O.EXB.KLOX.SC.Y.0051.160515T2100Z-160516T0900Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 902 AM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT MONDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
137 WHUS76 KLOX 152132 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 PM PDT SUN MAY 15 2016 PZZ645-670-160545- /O.EXP.KLOX.SC.Y.0052.000000T0000Z-160515T2200Z/ /O.CON.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- 232 PM PDT SUN MAY 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-676-160545- /O.EXP.KLOX.SC.Y.0051.000000T0000Z-160515T2200Z/ /O.CON.KLOX.GL.W.0015.160515T2200Z-160516T1100Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 232 PM PDT SUN MAY 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-160545- /O.CON.KLOX.SC.Y.0051.000000T0000Z-160516T0900Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 232 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
773 WHUS76 KLOX 160319 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 819 PM PDT SUN MAY 15 2016 PZZ645-161000- /O.CAN.KLOX.GL.W.0015.000000T0000Z-160516T1100Z/ /O.EXB.KLOX.SC.Y.0051.000000T0000Z-160516T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 819 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-673-676-161130- /O.EXT.KLOX.GL.W.0015.000000T0000Z-160516T1800Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 819 PM PDT SUN MAY 15 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 7 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ650-161000- /O.EXT.KLOX.SC.Y.0051.000000T0000Z-160516T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 819 PM PDT SUN MAY 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
862 WHUS76 KLOX 161000 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PDT MON MAY 16 2016 PZZ645-161100- /O.EXP.KLOX.SC.Y.0051.000000T0000Z-160516T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 300 AM PDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ PZZ650-161100- /O.EXP.KLOX.SC.Y.0051.000000T0000Z-160516T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 300 AM PDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ PZZ670-673-676-161800- /O.CON.KLOX.GL.W.0015.000000T0000Z-160516T1800Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 300 AM PDT MON MAY 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KJ/NN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
369 WHUS76 KLOX 161533 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 833 AM PDT MON MAY 16 2016 PZZ670-673-676-162345- /O.CAN.KLOX.GL.W.0015.000000T0000Z-160516T1800Z/ /O.NEW.KLOX.SC.Y.0053.160516T1533Z-160517T1600Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 833 AM PDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-162345- /O.NEW.KLOX.SC.Y.0053.160516T2200Z-160517T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 833 AM PDT MON MAY 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at May 14, 7:12 PM PDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 14, 7:12 PM PDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
712 PM PDT SAT MAY 14 2016
.SYNOPSIS...
The low will persist into Monday with breezy winds...near normal
temperatures and possible precipitation...that may linger in the
mountains on Tuesday afternoon. Then offshore flow will warm
Wednesday and Thursday to the hottest days of the week. A low
system may arrive by Friday for an increase in clouds and a
cooling trend for the weekend.
&&
.UPDATE...
A cool day today with most coast and vlys temps coming in 4 to 8
degrees below normal. The marine layer is about 1800 feet and is
capped by a moderate inversion. The major player today is the
onshore flow which is an impressive 9.3 mb onshore to KDAG at 00Z
with this strong an east push there was very slow to no clearing
across the LA and VTA beaches. A little weak trof mixed the marine
layer out across the central coast and it will be slower to
reform. There will be plenty of low clouds over the VTA and LA
coasts and vlys but the SBA south coast will stay predominately
cloud free as the sun downer will keep the low clouds at bay.
The wind advisories for the Antelope Valley and the SBA south
coast are not too well but the SBA winds will likely pick up in
a few hours and there will be some local advisory level winds in
the AV but the stronger winds will be tomorrow.
Overall the current fcst is in good shape and there are no updates
planned.
&&
.SHORT TERM...(TDY-MON)
Upper level low currently moving eastward into Oregon and by
Sunday is centered over the Oregon/Idaho border. Around that time
it really becomes a split flow situation to stop its eastward
progression and the low begins to dig southward into Nevada over
the short term forecast. Models generally agree in placing the
center somewhere near Vegas on Tuesday. This trough pattern over
the west coast will result in little day to day changes through
the short term. Expect only minor fluctuations in the depth of the
marine layer and the extent of overnight/morning stratus. Onshore
pressure gradients will be strong enough to slow the pace of
afternoon clearing, with some immediate coastal areas staying in
the stratus through the afternoon. Northwest flow should help keep
the SBA coast clear at night. Had a few reports of drizzle in
Ventura County and overnight drizzle possibilities will continue
each night. Both the GFS and NAM swing a weak area of lift through
the area late tonight and tomorrow morning as the tail end of a
vort lobe around the upper low swings through. This may enhance
the chance of drizzle for tonight mainly over the LA County coast
and valleys. Decided to pull back on the slight chance of showers
in Los Angeles County coast and San Gabriel Valley for Sunday
afternoon/evening, keeping it instead limited to areas higher up
in the foothills.
High temperatures cool some on Sunday but in general will feel
the same. Models warm low levels a bit on Monday to bring a few
degrees warming mainly inland areas and a few degrees again on
Tuesday. Some far inland areas should even be back up above normal
for this time of year.
Winds will be an issue for the Antelope Valley and the Santa
Barbara south coast and adjacent foothills. Winds have been fairly
tame in the Antelope Valley so far but are expected to pick up
later this evening and stay elevated through Sunday night. For
winds in SBA County, gusty northwest winds will develop this
evening and again Sunday evening. Local numerical model indicates
stronger winds for Sunday evening. Another wind advisory will
likely be needed again for the same areas on Sunday night.
Have introduced a slight chance of showers over the eastern San
Gabriels for Tuesday afternoon/evening. With the position of the
closed upper low forecast to be near Vegas Tuesday, there could
be just enough instability and dynamics to produce some showers.
GFS and NAM both showing an area of negative lifted indicies along
with some CAPE. Moisture availability will be an issue however.
.LONG TERM...(TUE-FRI)
The closed upper low just to our NE is forecast to fill, open up,
and move east on Wednesday. Just enough in the way of height rises
to squeeze a few more degrees of warming Wednesday following
another night of coastal stratus (northwest flow should keep the
SBA south coast clear). Expecting above normal temperatures for
all but the immediate coast which will remain at or just below
normal.
By Thursday the next closed upper low forecast to dive down the
west coast will begin to increase our onshore pressure gradients,
thicken up the marine layer and stratus coverage, and start a
cooling trend that continues into Friday. The cooling will occur
first over inland areas Thursday then spread across the forecast
area Friday. Expect Saturday to be much the same as Friday as far
as marine layer and high temperatures. Some differences in the
east-west position of the low by 12z Saturday with the GFS along
the Oregon coast and the ECMWF further east over OR/ID border. But
this difference won't impact the forecast for this long term
period.
&&
.AVIATION...
14/0000Z
at 2330Z at KLAX the marine layer was 1800 feet deep. The top of
the inversion top was at 3900 feet with a temperature of 16
degrees celsius.
Only moderate confidence in TAFs as stratus arrival times will be
tricky and could be off by +/- 2 hours. Good confidence in burn
off times.
KLAX...Moderate confidence in TAF. There is a 30 percent chance
that cigs will remain at 015. There is a 20 percent chance of an
east wind component 8-9 knots from 10Z-15z. There is a 40 percent
chance of no clearing Sunday afternoon.
KBUR...Moderate confidence in TAF. Cigs could arrive anytime
between 0500Z and 0900Z. There is a 30 percent chc MVFR cigs will
last until 19Z.
&&
.MARINE...14/200 pM.
Northwest winds will continue to create small craft advisory
conditions from Piedras Blancas to San Nicolas island including
the west portion of the Santa Barbara basin through Monday night.
The strongest winds will likely occur in the vicinity of the
Northern Channel islands this afternoon. The Northwest winds will
increase to possible gale force from Piedras Blancas to San
Nicolas island Sunday afternoon and prevail through Monday
morning. Northwest winds are expected to increase Thursday from
Piedras Blancas to San Nicolas island and sca conditions are
likely.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Sunday For zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect until 9 PM PDT Sunday For zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 PM PDT Sunday For
zones 645-670-673-676. (See LAXMWWLOX).
Gale Watch in effect from Sunday afternoon through late
Sunday night For zones 645-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Sunday For zone
650. (See LAXMWWLOX).
&&
PUBLIC...Rorke
AVIATION...Rorke
MARINE...30
SYNOPSIS...Munroe
weather.gov/losangelesNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.